[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.87.3. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Other Articles
April 3, 1937

HYPERSENSITIVITY TO ACETYLSALICYLIC ACID

JAMA. 1937;108(14):1197. doi:10.1001/jama.1937.02780140053024

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:—  In the February 6 issue of The Journal appears an article entitled "Hypersensitivity to Acetylsalicylic Acid (Aspirin)" in which the authors deprecate the use of aspirin in allergic conditions. They list (p. 446) ten conditions of an allergic nature which follow the ingestion of aspirin and make the statement "No more convincing argument against the use of acetylsalicylic acid as a remedy for asthma is needed except to point out... the cases of death resulting from its use by asthmatic patients." In The Journal, Nov. 21, 1936, page 1717, appears an article entitled "The Therapy of (Horse) Serum Reactions." Dr. Fantus recommends (p. 1719) the use of acetylsalicylic acid (a 0.3 Gm. capsule every two or four hours as required) as a remedy for the pruritus accompanying a serum reaction. I take it that the point of view of the two authors is rather diametrically opposite. It

First Page Preview View Large
First page PDF preview
First page PDF preview
×